Alert archive / Oregon / High Surf Advisories in 2009

High Surf Advisory 7, NWS Medford, OR

November 5, 2009Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf advisory at Nov 5, 2009, 2:24 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 6, 2009, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 5, 2009, 2:24 AM PST (10:24 UTC)
In effect from
Nov 6, 2009, 4:00 AM PST
Expired
Nov 6, 2009, 3:53 AM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2009-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2009-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2665 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Nov 4, 8:40 PM PST, 5 hours 44 minutes earlier.

Area forecast discussion, Nov 4, 8:40 PM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 PM PST WED NOV 4 2009

.DISCUSSION...AN ACTIVE WEATHER PATTERN IS UNDERWAY FOR THE
NORTHWEST AS A DEEP UPPER TROUGH CENTERED ALONG 135W APPROACHES THE
COAST. MOST OF THE ENERGY WITH THE TROUGH AS IT MOVES INLAND LATE
TONIGHT THROUGH THURSDAY WILL SPLIT NORTH AND SOUTH OF OUR REGION...
AND THUS HAVE CUT BACK SOME POPS AND QPF AMOUNTS THURSDAY...MAINLY
FROM THE ROGUE VALLEY SOUTH AND EAST.

THE MAIN PUNCH WITH THIS STORM WILL BE WINDS. A COASTAL HIGH WIND
WARNING HAS BEEN ISSUED. A WIND ADVISORY HAS BEEN ISSUED FOR THE
SHASTA VALLEY AND EAST SIDE AS GUSTY SOUTH TO SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP THURSDAY AND CONTINUE INTO THURSDAY NIGHT AS
THE COLD FRONT APPROACHES. THE FRONT MAKES IT THROUGH THE EAST
SIDE BY FRIDAY AFTERNOON BUT WILL LINGER OVER THE SOUTHERN EDGE OF
THE WARNING AREA.

MOST LOCATIONS WILL GET MEASURABLE RAIN WITH THIS STORM...HEAVIEST
OVER THE WEST SIDE TERRAIN...WITH SNOW LEVELS LIKELY REMAINING ABOVE
THE PASSES. THEN...POST FRONTAL ONSHORE FLOW WILL PROVIDE SHOWERS
LINGERING THROUGH SATURDAY AS ANOTHER COLD FRONT ARRIVES IN THE
WESTERLY FLOW ALOFT. SNOW LEVELS WILL DIP A LITTLE LOWER HERE AND
SOME CONCERN EXISTS FOR A FEW INCHES ON THE CASCADE PASSES.

FOR SUNDAY THROUGH MONDAY...WELL LIKELY SEE A PERIOD OF DRY
WEATHER...BUT NOT DEFINITELY. THE LATEST GFS INDICATES RIDGING AND
DRY WEATHER BUT WEVE GONE WITH A LITTLE WETTER IDEA (MEANING WERE
CONTINUING WITH SOME RAIN CHANCES OVER THE WEST) AS THE ENSEMBLE
MEAN AND EC CONTINUE TO INDICATE A FAIR CHANCE OF SOME RAIN EACH
DAY...WITH SHOWERS LINGERING EARLY SUNDAY AND SOME UNCERTAINTY IN
THE TIMING OF ANOTHER FRONT COMING LATER MONDAY. THE FRONT IS MOST
LIKELY TO COME IN MONDAY NIGHT WITH ANOTHER UPPER TROUGH DIGGING
OVER THE NW INTO WEDNESDAY.

&&

.AVIATION..THERE IS PATCHY IFR IN LOW CLOUDS OR FOG JUST INLAND
OF THE COAST WHICH MAY INCREASE IN COVERAGE DARNING THE NIGHT
THEN LIFT TOWARD MORNING AS THE COLD FRONT AND STRONGER WINDS
DRAW CLOSER. FURTHER INLAND...VFR WEATHER SHOULD PREVAIL THROUGH
LATE TONIGHT. LATE MORNING THROUGH AFTERNOON AND EVENING THURSDAY
BRINGS OBSCURING TERRAIN AND WIDESPREAD MVFR WITH RAIN SPREADING
WEST TO EAST ACROSS THE REGION WITH THE ADVANCE OF THE COLD FRONT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM TO 10 PM PST THURSDAY FOR ORZ021-
     ORZ022.
     WIND ADVISORY FROM 1 PM TO 10 PM PST THURSDAY FOR ORZ031.

CA...WIND ADVISORY FROM 1 PM TO 10 PM PST THURSDAY FOR CAZ081-CAZ085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM
     PST THURSDAY FOR PZZ350-PZZ356.
     HAZARDOUS SEAS WARNING FROM 4 AM THURSDAY TO 8 AM PST SUNDAY
     FOR PZZ350-PZZ356.
     GALE WARNING FROM 8 AM TO 10 PM PST THURSDAY FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST THURSDAY
     FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST THURSDAY FOR
     PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING FROM 1 AM THURSDAY TO 8 AM PST SUNDAY
     FOR PZZ370-PZZ376.
     GALE WARNING FROM 1 AM TO 10 PM PST THURSDAY FOR PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PST THURSDAY
     FOR PZZ370-PZZ376.

09/14/14/11
Hazardous weather outlook, Nov 4, 3:31 PM PST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
331 PM PST WED NOV 4 2009

ORZ021-022-051415-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
331 PM PST WED NOV 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WARNING IS IN EFFECT FROM 10 AM TO 10 PM
THURSDAY...SEE PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ081-051415-
CENTRAL SISKIYOU COUNTY-
331 PM PST WED NOV 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FROM 1PM THROUGH 10PM THURSDAY...SEE
PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ085-ORZ031-051415-
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
331 PM PST WED NOV 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FROM 1PM THROUGH 10PM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:24 AM PSTHigh Surf WarningMFRCoos, Curry, Douglas3 days

Nearby

High Surf Advisories in Oregon, 2009Every high surf advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.